Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 16, NWS Wilmington, OH

March 4, 2008Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Mar 4, 2008, 9:23 AM EST for Adams County, Ohio. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 9:23 AM EST (14:23 UTC)
Expired
Mar 5, 2008, 1:38 AM EST
In force
16 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 20.94 ft at Mar 4, 2008, 6:00 PM EST.

actionminormoderate102003/0403/0503/06
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 4, 8:47 AM EST, 36 minutes earlier.

Area forecast discussion, Mar 4, 8:47 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
847 AM EST TUE MAR 4 2008

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL BRING HEAVY RAINFALL TO THE
AREA TODAY...AS WELL AS A WINTRY MIX NORTH OF I-70. THE
PRECIPITATION WILL TAPER TO SNOW SHOWERS TONIGHT. BELOW NORMAL
TEMPERATURES ARE EXPECTED FOR THE SECOND HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL LOW OVER ARKANSAS TO TAKE ON NEGATIVE TILT AND LIFT
NE UP THE OHIO VALLEY TO A PSN OVER WRN PA BY WED MRNG. LATEST SFC
ANALYSIS INDICATES ASSOCIATED SFC LOW OVER WESTERN TN. THIS LOW
TO TRACK NE INTO THE UPPER OHIO RIVER VALLEY BY EVENING. STEADY
RAIN ASSOCIATED WITH STRONG ISENTROPIC LIFT WHICH HAS AFFECTED
ILN/S FA TO SHIFT EAST THIS AFTN. EXPECT PRECIP TO DIMINISH IN
COVERAGE FOR A PERIOD TODAY BEFORE UPPER LOW COMES INTO PLAY.
THIS DIMINISHING TREND IS BECOMING EVIDENT ON LATEST RADAR TRENDS
ACRS SW OHIO.

WITH 8H LOW TRACKING INTO WESTERN OH BY 00Z WED EXPECT WAA ALOFT
TO CONT INTO THIS FEATURE SHIFTS EAST THIS EVENING. HAVE ADJUSTED
PRECIP TYPE KEEPING TEMPS STEADY AND LIMITING FREEZING RAIN TO
WEST CENTRAL OH TODAY. AS THE 8H PASSES...HAVE THIS PRECIP TRANSITION
TO A FREEZING RAIN AND POSSIBLY SLEET BEFORE CHANGING TO SNOW.

HAVE CONTD WINTER WX ADVISORY ACRS THE NW BUT TAKEN DOWN ICE
ACCUMULATION TODAY. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA WITH THE SATURATED GROUND AND ONE TO TWO INCH RAIN WHICH FELL
OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TONIGHT...AS THE LOW PUSHES QUICKLY OFF TO THE NORTHEAST...COLDER
SFC AIR WILL WORK IN THIS EVENING WITH QPF AMOUNTS WINDING DOWN.
LOOKING AT FCST SNDGS FROM VARIOUS MODELS...THERE IS SOME
UNCERTAINTY HOW QUICKLY THE FREEZING PCPN WILL CHANGE OVER TO
SNOW. SNOW ACCUMULATIONS SHOULD BE LIGHT REGARDLESS...BUT IF THE
FREEZING RAIN/DZ LINGERS...LIGHT ICING WILL MAY BE AN EXPANDING
CONCERN.

WEDNESDAY...HIGH PRESSURE BUILDS WITH SCT SKIES AND BELOW NORMAL
TEMPS...MAINLY NEAR 40.  LOWS WILL DIPS INTO THE 30S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY...THE GFS IS MORE PRONOUNCED THAN THE ECMWF WITH A S/W AND
COLD FRONT PASSING ACROSS THE AREA.  HIGHS WILL REMAIN BELOW
NORMAL...UPPER 30S TO MID 40S. EXPECT SCT POPS WITH SNOW SHOWERS
CHANGING OVER TO RAIN IN THE AFTERNOON...TAILING OFF AND ENDING INTO
THE OVERNIGHT.

FRIDAY...HIGHS WILL ONLY RANGE FROM THE LOWER TO UPPER 30S NORTH
TO SOUTH BEHIND THE FRONT. THE GFS AND PARTICULARLY THE ECMWF HAVE
TRENDED FURTHER WEST WITH A LOW TRACKING NORTH UP THE EAST COAST. THIS
SYSTEM MAY PUSH SOME SNOW/WINTRY PCPN INTO AREAS...ESPECIALLY SE
OF I-71.

S/WV ENERGY IS FORECAST TO DIG ON THE BACK SIDE OF AFOREMENTIONED
SYSTEM FRIDAY NIGHT INTO SATURDAY. SYSTEM LACKS A DISCERNIBLE SFC
FEATURE...SO WILL ONLY CARRY SLIGHT CHANCE POPS FRIDAY NIGHT INTO
SATURDAY AT THIS TIME. ENERGY WILL ENHANCE CAA INTO THE REGION.
THUS...TEMPERATURES ARE EXPECTED TO BE THE COLDEST SATURDAY INTO
SATURDAY NIGHT WITH HIGHS/LOWS MUCH BELOW NORMAL.

UPPER LEVEL PATTERN WILL BECOME LESS AMPLIFIED SUNDAY THROUGH
MONDAY.  THIS WILL ALLOW FOR AIRMASS MODIFICATION AND THUS A GRADUAL
WARMING TREND. TEMPERATURES...HOWEVER...WILL STILL AVERAGE BELOW
NORMAL.  SFC HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH THIS
PERIOD.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
CEILINGS ARE VARYING BETWEEN IFR AND MVFR AT MOST LOCATIONS
ALTHOUGH THERE ARE STILL SOME TEMPORARY BREAKS IN THE LOWER DECK.
IT APPEARS THAT CEILINGS SHOULD REMAIN WITHIN A FEW HUNDRED FEET
OF CURRENT OBSERVATIONS UNTIL LATE IN THE TAF PERIOD. FOR THE
MOST PART VISIBILITIES WILL BE MVFR ALTHOUGH THERE MAY BE SOME
BREAKS IN THE RAINFALL. HEADING INTO THE EVENING IT IS POSSIBLE
THAT KDAY COULD CHANGE TO FREEZING RAIN FOR A FEW HOURS BEFORE
COLDER AIR ALOFT CAUSES REMAINING PRECIPITATION TO CHANGE TO SNOW
SHOWERS. EXPECT SNOW SHOWERS AT ALL SITES AFTER 05Z. THESE WILL
GRADUALLY DIMINISH TOWARDS 12Z ALONG WITH SLOWLY IMPROVING
CEILINGS.

OUTLOOK...MVFR CEILINGS WILL CONTINUE INTO WEDNESDAY. MVFR
CEILINGS WILL BE POSSIBLE ON THURSDAY AND AGAIN FRIDAY NIGHT AND
SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-
     034-035-042>045.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Mar 4, 5:01 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EST TUE MAR 4 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ046-051>056-060>065-
070>074-077>082-088-051015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ026-034-035-042>045-051015-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
501 AM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:01 AM ESTAreal Flood AdvisoryILNBrown, Clermont4 hr
Mar 4, 6:17 AM ESTAreal Flood AdvisoryILNHamilton3 hr
Mar 4, 6:38 AM ESTAreal Flood AdvisoryILNAdams, Highland4 hr
Mar 4, 7:54 AM ESTAreal Flood AdvisoryILNPike, Ross4 hr
Mar 4, 7:58 AM ESTAreal Flood AdvisoryILNFairfield, Franklin, Hocking, Licking, Pickaway4 hr
Mar 4, 8:28 AM ESTAreal Flood WarningILNAdams, Brown, Highland, Pike6 hr
Mar 4, 8:37 AM ESTAreal Flood WarningILNDelaware, Fairfield, Franklin, Hocking, Licking, Pickaway and 3 more14 hr
Mar 4, 9:04 AM ESTRiver Flood WarningILNFranklin, Hamilton, Madison, Pickaway116 days
Mar 4, 9:36 AM ESTAreal Flood AdvisoryILNButler, Clinton, Fayette, Greene, Warren4 hr
Mar 4, 9:59 AM ESTRiver Flood WarningILNHocking44 hr
Mar 4, 10:17 AM ESTRiver Flood WarningILNLicking9 hr
Mar 4, 10:32 AM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Mar 4, 10:43 AM ESTRiver Flood WarningILNPickaway5 days
Mar 4, 10:43 AM ESTRiver Flood WarningILNPike, Scioto7 days
Mar 4, 10:43 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway59 hr
Mar 4, 10:48 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren6 hr
Mar 4, 11:26 AM ESTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble3 hr
Mar 4, 12:01 PM ESTAreal Flood AdvisoryILNScioto119 min
Mar 4, 12:20 PM ESTRiver Flood WarningILNHighland, Ross4 hr
Mar 4, 2:29 PM ESTAreal Flood WarningILNAdams, Brown, Highland, Pike8 hr
Mar 4, 2:39 PM ESTSevere Thunderstorm WarningILNBrown, Clinton, Highland27 min
Mar 4, 3:47 PM ESTWinter Storm WarningILNAuglaize, Darke, Hardin, Logan, Mercer, Shelby and 1 more8 hr
Mar 4, 4:25 PM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Mar 4, 4:51 AM ESTAreal Flood AdvisoryILNCarroll, Gallatin, Grant, Owen, Pendleton3 hr
Mar 4, 7:16 AM ESTAreal Flood AdvisoryILNMason, Robertson4 hr
Mar 4, 9:01 AM ESTAreal Flood WarningILNGrant, Owen, Pendleton4 hr
Mar 4, 9:41 AM ESTAreal Flood AdvisoryILNCarroll, Gallatin4 hr
Mar 4, 1:50 PM ESTAreal Flood AdvisoryILNCarroll, Gallatin, Grant, Owen, Pendleton3 hr
Mar 4, 4:30 PM ESTAreal Flood AdvisoryILNBoone, Campbell, Kenton3 hr
Mar 4, 4:32 AM ESTAreal Flood AdvisoryILNDearborn, Ohio, Ripley, Switzerland3 hr
Mar 4, 6:58 PM ESTRiver Flood WarningILNFayette, Franklin9 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.